IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 4496 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  NAVIGATE Here 
    Next article
    Previous article
    Table of Contents

 RESOURCE Links
    Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
    Citation Manager
    Access Statistics
    Reader Comments
    Email Alert *
    Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed8904    
    Printed96    
    Emailed1    
    PDF Downloaded135    
    Comments [Add]    
    Cited by others 3    

Recommend this journal

 

 NET CASE
Year : 2011  |  Volume : 77  |  Issue : 4  |  Page : 534-

Ethionamide-induced pellagroid dermatitis resembling lichen simplex chronicus: A report of two cases


Department of Skin and VD, Seth GS Medical College and KEM Hospital, Mumbai, Maharashtra, India

Correspondence Address:
Uday Khopkar
Department of Dermatology, Seth GS Medical College and KEM Hospital, Parel, Mumbai - 400 012, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0378-6323.82405

Rights and Permissions

Pellagra is a niacin deficiency disorder characterized clinically by diarrhea, dermatitis, and dementia. However, few drugs also cause pellagroid dermatitis. Recently, we encountered two cases of pellagroid dermatitis; both were on second line of antituberculosis drugs. Case 1 was of multidrug-resistant pulmonary tuberculosis. Patient was on ethionamide since one year before developing pellagroid dermatitis. Case 2 was of central nervous system tuberculoma and was on second line of antitubercular drugs. This patient was on ethionamide and isoniazid (INH) since six months before developing pellagroid dermatitis. This patient had previously taken first line of antituberculous therapy, inclusive of INH, for 1 year without any dermatitis. The skin lesions in both patients were symmetric hyperpigmented thickened plaques with prominent skin markings resembling lichen simplex chronicus. Nicotinamide 300 mg in three divided doses healed the lesions completely within 4 weeks and 3 weeks in first and second patient, respectively.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 15th March '04
Published by Wolters Kluwer - Medknow